Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 46, NWS Jackson, MS

November 29, 2010Franklin County, Lincoln County, Mississippi

NWS Jackson, MS issued this tornado warning at Nov 29, 2010, 4:40 PM CST for Franklin County, Lincoln County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 29, 2010, 4:40 PM CST (22:40 UTC)
Expired
Nov 29, 2010, 5:15 PM CST
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Franklin County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 4:45 PM CSTFUNNEL CLOUDMccall Creek, MSNO DAMAGE REPORTED IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WFUS54 KJAN 292240
TORJAN
MSC037-085-292315-
/O.NEW.KJAN.TO.W.0046.101129T2240Z-101129T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST MON NOV 29 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...
  NORTHEASTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 515 PM CST

* AT 440 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHWEST OF MCCALL CREEK MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  LINCOLN...VAUGHN...CASEYVILLE AND LOYD STAR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3169 9068 3169 9031 3138 9069 3147 9081
TIME...MOT...LOC 2240Z 215DEG 35KT 3146 9072

$$

DHB
1 follow-up statement
777 
WWUS54 KJAN 292253
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CST MON NOV 29 2010

MSC037-085-292315-
/O.CON.KJAN.TO.W.0046.000000T0000Z-101129T2315Z/
FRANKLIN MS-LINCOLN MS-
453 PM CST MON NOV 29 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHWESTERN LINCOLN AND EASTERN FRANKLIN COUNTIES...

AT 453 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MCCALL CREEK MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAUGHN...CASEYVILLE...LOYD STAR AND BROOKHAVEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3169 9068 3169 9031 3138 9069 3147 9081
TIME...MOT...LOC 2253Z 215DEG 35KT 3157 9065

$$

DHB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 29, 3:50 PM CST, 50 minutes earlier.

Area forecast discussion, Nov 29, 3:50 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CST MON NOV 29 2010

...SEVERE WEATHER POSSIBLE THROUGH TONIGHT...

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...LATEST SURFACE
ANALYSIS SHOWS A NORTH-SOUTH ORIENTED COLD FRONT JUST WEST OF THE
TX/LA BORDER ATTENDANT TO SURFACE LOW PRESSURE OVER IOWA. RADAR
IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS JUST WEST OF THE
CWA GRADUALLY MOVING EAST IN VICINITY OF STRONG MOISTURE ADVECTION
ASSOCIATED WITH THE LOW LEVEL JET. NWP GUIDANCE HAS BEEN
UNDERESTIMATING THE STRENGTH OF THE LOW LEVEL MOISTURE RETURN AHEAD
OF THE FRONT...EVIDENT BY 69 DEGREE DEW POINTS ALREADY AS FAR NORTH
AS MCCOMB AS OF 20Z.

LIGHT TO MODERATE SHOWERS AND POSSIBLY A THUNDERSTORM WILL AFFECT
AREAS SOUTH OF I-20 IN MS THROUGH THE AFTERNOON...WITH SHOWERS AND
THUNDERSTORMS BECOMING MORE WIDESPREAD WEST OF THE MS RIVER LATE
THIS AFTERNOON AS THE LOW LEVEL JET AND STRONG UPPER LEVEL
DIFFLUENCE APPROACH THE REGION. MORE THAN SUFFICIENT DEEP LAYER AND
LOW LEVEL SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT ALONG...AS WELL
AS OUT AHEAD OF...THE FRONT AS THE IT SWEEPS ACROSS THE REGION
TONIGHT. WHILE INSTABILITY IS NOT EXPECTED BE GREAT...MODEL
CONSENSUS IS FOR AT LEAST 200-500J/KG OF MLCAPE TO SURVIVE AHEAD OF
THE FRONT DRIVEN PRIMARILY BY THE TREMENDOUS WARM/MOIST ADVECTION.
THESE VALUES COMBINED WITH THE STRONG WIND PROFILES WILL BE
CONDUCIVE TO THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...
TORNADOES AND SMALL HAIL ACROSS ALL AREAS AS THE FRONT PASSES. AS
FOR TIMING...THE FRONT IS EXPECTED TO BE NEAR SHREVEPORT BY 6 PM
...ROUGHLY ALONG A GREENWOOD TO NATCHEZ LINE BY MIDNIGHT...PASSING
EAST OF THE CWA BY 5-6AM TOMORROW MORNING.

BREEZY NORTHWEST WINDS WILL SPREAD ACROSS THE REGION BEHIND THE
FRONT CONTINUING THROUGH THE DAY TOMORROW. THE CHANCE OF SHOWERS
WILL TAPER OFF FROM WEST TO EAST THROUGH THE DAY...AND BY LATE
AFTERNOON ANY LINGERING SHOWERS ARE EXPECTED TO BE EAST OF THE AL/MS
BORDER. HIGH TEMPS FOR THE DAY WILL LIKELY BE REACHED IN THE MORNING
BEFORE COLD ADVECTION ASSOCIATED WITH THE BUILDING HIGH PRESSURE
SUSTAINS AND EVENTUALLY DROPS TEMPS THROUGH THE AFTERNOON. MORNING
LOWS WEDNESDAY MORNING WILL BE QUITE CHILLY...IN FACT MOST AREAS
WILL LIKELY DROP BELOW THE FREEZING MARK BY SUNRISE.

DRY WEATHER WILL PERSIST WEDNESDAY AND WEDNESDAY NIGHT AS HIGH
PRESSURE TAKES CONTROL OF THE REGION. TEMPERATURES FALLING BELOW
FREEZING ARE EXPECTED ONCE AGAIN THURSDAY MORNING FOR ALL AREAS...
EXCEPT POSSIBLY IN THE DELTA.

MAV TEMPS WERE DROPPED FOR TOMORROW TO ACCOUNT FOR THE COLD
ADVECTION BEHIND THE FRONT. OTHERWISE MAV GUIDANCE GENERALLY
ACCEPTED OTHER THAN MINOR CHANGES FOR TONIGHT. /BK/

.LONG TERM...THE GLOBAL MODELS AGREE THAT DRY NORTHWEST FLOW ALOFT
WILL SET UP OVER THE ARKLAMISS FOR THE MID TO LATE WEEK. AT THE
SURFACE...HIGH PRESSURE WILL MAINTAIN CONTROL THE WEATHER BRINGING
DRY WEATHER AND SEASONABLE TEMPERATURES WITH FAIRLY LARGE DAILY
TEMPERATURE RANGES UNDER MOSTLY CLEAR SKIES. A FREEZE IS EXPECTED
WEDNESDAY NIGHT WITH SLIGHTLY MILDER OVERNIGHT LOW TEMPERATURES FOR
SUBSEQUENT NIGHTS THIS WEEK.

GOING INTO NEXT WEEKEND...MID LEVEL HEIGHTS ARE GENERALLY FORECAST
TO RISE OVER THE ARKLAMISS AS THE MEAN LONGWAVE RIDGE POSITION OVER
THE PLAINS STATES SHIFTS EASTWARD. DRY AND MILDER WEATHER CAN BE
EXPECTED IN THIS PATTERN...BUT THERE SHOULD BE AN INCREASE IN
STORMINESS FOR EARLY NEXT WEEK WITH THE GFS/GEFS/ECMWF ALL SIGNALING
FOR THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH. /EC/

&&

.AVIATION...STRONG TO SEVERE THUNDERSTORMS AHEAD OF A STRONG COLD
FRONT WILL AFFECT ALL TAF SITES TONIGHT AND TUESDAY MORNING. AS OF
29/21Z...STRONG SOUTHERLY WINDS OF 10-15KTS WITH GUSTS UP TO
20-23KTS WILL OCCUR AT ALL TAF SITES THROUGH MIDNIGHT TONIGHT. IFR TO
MVFR CONDITIONS WILL PERSIST THROUGH MONDAY AFTERNOON WITH CEILINGS
TEETERING BETWEEN 700FT TO 1300FT. STRONGER STORMS WILL APPROACH GLH
BETWEEN 7-8PM TONIGHT WITH TVR/GWO WILL BE IMPACTED 8-10PM...JAN/GTR
9-MIDNIGHT...AND MEI AND HBG IMPACTED FROM MIDNIGHT-3AM.
CEILINGS/VISIBILITY WILL DROP TO IFR/LIFR CONDITIONS AS THE FRONT
PASSES WITH WINDS UP TO 60MPH...QUARTER SIZED HAIL AND HEAVY RAINFALL
POSSIBLE. CEILINGS WILL IMPROVE AND LIFT TO NEAR 2KFT FROM WEST TO
EAST FOLLOWING PASSAGE OF THE FRONT THROUGH LATE TUESDAY MORNING.
SKIES WILL BECOME NEARLY CLEAR NEAR DAY-BREAK FROM WEST TO EAST AND
THEN CLOUD BACK UP W CEILINGS NEAR 2.5KFT ACROSS GLH/GWO/TVR AND
PROGRESSING SOUTHEASTWARD THROUGH THE DAY TUESDAY. /JA/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       50  51  28  55 / 100  42  10   0
MERIDIAN      54  55  28  56 / 100  73  14   0
VICKSBURG     47  48  28  57 /  86  28  10   0
HATTIESBURG   60  60  30  56 / 100  90  13   0
NATCHEZ       47  48  28  56 /  86  32  10   0
GREENVILLE    44  47  28  56 /  90  17  10   0
GREENWOOD     47  48  27  54 / 100  28  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/JA/EC
Hazardous weather outlook, Nov 29, 3:08 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST MON NOV 29 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
308 PM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

NUMEROUS SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS THE ARKLAMISS
REGION THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE PRIMARY
SEVERE WEATHER RISK WILL BE TORNADOES AND DAMAGING WIND GUSTS TO 70
MPH. SEVERE STORMS CAN BE EXPECTED OVER SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA THIS AFTERNOON...SPREADING ACROSS THE
MISSISSIPPI RIVER INTO WEST MISSISSIPPI BY SUNSET. SEVERE STORMS
WILL PERSIST THROUGH THE EVENING WITH THE BEST CHANCE FOR DAMAGING
WINDS AND TORNADOES OCCURRING EAST OF THE INTERSTATE 55 CORRIDOR
AFTER 9 PM.

A WARM FRONT THAT LIFTED ACROSS THE AREA TODAY USHERED A MOIST AND
UNSTABLE AIR MASS INTO THE ARKLAMISS REGION. STRONG WIND FIELDS HAVE
PRODUCED INTENSE WIND SHEAR ACROSS THE AREA THAT HAVE ENHANCED THE
POTENTIAL FOR SEVERE STORMS WITH DAMAGING WINDS AND TORNADOES. THIS
ACTIVITY WILL OCCUR AHEAD OF A VIGOROUS COLD FRONT THAT WILL MOVE
THROUGH THE AREA THIS EVENING AND TONIGHT.

SEVERE STORMS WILL END BEHIND THE COLD FRONT...WHICH WILL MOVE NEAR
THE INTERSTATE 55 CORRIDOR AROUND MIDNIGHT AND SWEEP TO THE EAST OF
THE FORECAST AREA JUST BEFORE SUNRISE TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE REQUIRED THIS AFTERNOON THROUGH TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Special weather statement, Nov 29, 4:21 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CST MON NOV 29 2010

LAZ015-292250-
RICHLAND LA-
421 PM CST MON NOV 29 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES WEST OF BUCKNER AT 421 PM CST...MOVING NORTHEAST AT
45 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Nov 29, 4:23 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST MON NOV 29 2010

LAZ025-026-MSZ059-060-292255-
TENSAS LA-CONCORDIA LA-JEFFERSON MS-ADAMS MS-
423 PM CST MON NOV 29 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER FERRIDAY AT 424 PM CST...MOVING NORTHEAST AT 40 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL ADAMS AND NORTHWESTERN JEFFERSON COUNTIES...
AND NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:45 PM CSTTornado WarningJANCopiah, Hinds, Simpson22 min
Nov 29, 5:16 PM CSTSevere Thunderstorm WarningJANIssaquena59 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.